Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Ritonavir and Dilaudid Intrathecal Pain Medication

Does Ritonavir (Norvir) reduce the pain control benefit of Dilaudid? I'm taking Norvir, Lexiva and Truvada. I have an intrathecal pain pump with Dilaudid for chronic lumbar pain with very little pain control benefit thus far at close to the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...There is a potential for an idiosyncratic reaction between protease inhibitors and Dilaudid though most patients seem to do OK. Dilaudid is metabolized by liver using enzyme pathways that may cause increases Read more »

Sustiva dreams after 2 years!

First of all, kudos for all that the experts do as far as answering many questions from us dealing... Read more »

Protease Inhibitors and Sulfa Allergy

I saw the question about protease inhibitors and sulfa allergies in your newsletter. Fifteen years... Read more »
Articles
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his patients on protease inhibitors showed signs of lipodystrophy (abstract 410). At a late breaker in Geneva, his colleague Andrew... Read more »
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being Read more »
The Body PRO

The 2nd International Workshop on Adverse Drug Reactions and Lipodystrophy

...Composition in HIV-Positive Subjects with Fat Accumulation (FA) Syndromes Genes, Diet, and Atherogenic Dyslipidemia HIV Protease Inhibitors Increase Secretion of Apolipoprotein B-lipoproteins from Hepatoma Cells by Preventing Proteasomal... Read more »
AIDS InfoNet

St. John's Wort (Hypericin)

...blood levels of other drugs that are broken down by the liver, including non-nucleoside reverse transcriptase inhibitors and protease inhibitors. DO NOT USE ST. JOHN'S WORT IF YOU ARE TAKING ANTIRETROVIRAL DRUGS (ARVs). Be sure your health care... Read more »
Connect With Others

Looking for people using drug cocktails

Posted by Anonymous
...am a graduate student at Quinnipiac University in Hamden, CT. I am working on a story about reactions to drug cocktails and protease inhibitors. If you have had a positive reaction, for example, your T-cell count has gone up after taking them,... Read more »

Viramune

Posted by 2twotango, 1 Reply
I recently began taking Viramune and Truvada and I have noticed that about 10-15 minutes after taking it I feel like the lights in the room are getting brighter. My pupils are very very small. It was such a strange sensation today that I had to... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »